Kentucky, 2006Flash Flood in Kentucky, June 25, 2006
June 25, 2006 · NWS LMK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 25, 2:02 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 2:02 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT SUN JUN 25 2006
.SHORT TERM (TONIGHT-MONDAY)...
CURRENTLY...WATER VAPOR LOOP SHOWING DISSIPATING SHORTWAVE MOVING
NORTHEASTWARD THROUGH CENTRAL KENTUCKY...ALONG WITH A STRONGER
UPPER LOW OVER EASTERN IOWA. AT THE SURFACE...AN INVERTED TROUGH
STRETCHES FROM THE GULF TO THE UPPER LOW OVER IOWA...AS A LARGE
MOISTURE PUSH IS LOCATED ON THE EAST SIDE OF THIS OVER THE
SOUTHEASTERN STATES. WEAK UPPER SHORTWAVE AND LOW-LEVEL WEAK
CONVERGENCE IS HELPING TO GENERATE SHWRS/STRMS JUST NW OF THE CWA.
TROPICAL MOISTURE PLUS INVERTED SFC TROUGH IS GENERATING
CONVECTION JUST SOUTHEAST OF THE CWA...AND EVEN INTO THE SOUTHERN
CWA. WE ARE LOCATED IN BETWEEN THE MAIN FORCING AREAS...SO THE
BEST CHANCES OF PRECIPITATION THIS EVENING WILL BE ACROSS THE FAR
NWRN CWA AND THE FAR ERN AND SERN CWA. LOWER DEWPOINTS ARE LOCATED
OVER THE NERN CWA...AND AS A RESULT DO NOT HAVE POPS OVER THIS
AREA. BASED ON RAINFALL AMOUNTS FROM YESTERDAY AND TODAY OVER THE
JKL CWA...COULD HAVE HEAVY RAINFALL OVER THE FAR SOUTHEASTERN CWA.
WILL INSERT HEAVY RAIN WORDING WHERE LIKELY POPS WILL BE LOCATED.
MAJORITY OF THIS WILL REMAIN IN BNA AND JKL CWAS HOWEVER WILL
STILL MENTION IN THE ZONES WHERE APPROPRIATE AND IN THE HWO. WILL
TWEAK POPS BACK AFTER MIDNIGHT AS INSTABILITY WEAKENS.
CONVECTION OVER THE FAR NWRN CWA WILL LIKELY BE SHORT-LIVED AND
SHOULD DISSIPATE LATER THIS EVENING. WILL KEEP A SLT CHC POP IN
OVER THE WRN AND NWRN CWA OVERNIGHT JUST IN CASE CONVECTION OVER
IL/MO/WRN KY HOLDS TOGETHER AS IT SLOWLY MOVES EASTWARD. OVERNIGHT
LOWS WILL GENERALLY BE IN THE MID TO UPPER 60S BASED ON EXPECTED
CLOUD COVER. LOCATIONS IN VALLEYS OR UNDER SOME CLEARING SKIES
COULD DIP INTO THE LOWER 60S.
FOR MONDAY...MOISTURE WILL CONTINUE TO PUSH WESTWARD FROM THE SERN
STATES. THIS COMBINED WITH THE APPROACH OF THE UPPER LOW AND GOOD
DIVERGENCE ALOFT WILL YIELD SHOWERS AND STORMS TOMORROW...MAINLY
IN THE AFTERNOON AND EVENING HOURS. LAPSE RATES WILL BE A BIT
STEEPER TOMORROW WITH COLDER 500MB TEMPS ALOFT. ALSO...DEEP LAYER
SHEAR WILL INCREASE...YIELDING A CHC FOR STRONG TO SEVERE STORMS
TOMORROW...ESPECIALLY OVER THE FAR WRN CWA. WITH COLDER TEMPS
ALOFT AND STEEP LOW-LEVEL LAPSE RATES...COULD SEE MARGINALLY
SEVERE HAIL AND DAMAGING WINDS RESPECTIVELY. STORM PREDICTION
CENTER ALSO MENTIONS THE OUTSIDE CHANCE OF A LANDSPOUT TYPE
TORNADO...BUT WILL NOT MENTION THE THREAT IN THE HWO AT THIS TIME.
WOULD LIKE TO SEE IF IT IS MENTIONED WITH THE NEXT DAY 2 OUTLOOK.
GENERALLY HAVE 40-50% POPS TOMORROW...WITH HIGHS IN THE LOWER 80S
WEST TO UPPER 70S EAST.
AL
.LONG TERM (MONDAY NIGHT-SUNDAY)...
WESTERN RIDGE/EASTERN TROUGH PATTERN IS EXPECTED TO PERSIST THROUGH
AT LEAST THE END OF THE WEEK...POSSIBLY RELAXING A BIT OVER THE
WEEKEND. SURFACE LOW OVER FLORIDA TODAY WILL DRIFT NORTH THROUGH THE
TENNESSEE AND OHIO VALLEYS MONDAY AND TUESDAY IN A WARM MOIST
ATMOSPHERE...RESULTING IN A CONTINUATION OF SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS.
NAM/GFS/ECMWF/GEM/GFS ENSEMBLE MEAN IN DECENT AGREEMENT BRINGING AN
UPPER SHORTWAVE TROUGH AND EMBEDDED VORT MAX SOUTHEAST OUT OF THE
MIDWEST BY WEDNESDAY AFTERNOON. GENERAL SURFACE PRESSURE FALLS ALSO
INDICATED WITH POSSIBLY A WEAK EAST-WEST BOUNDARY NORTH OF THE OHIO
RIVER. HAVE INTRODUCED SMALL CHANCE OF THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 64 CLOSEST TO
BEST MOISTURE AND DYNAMICS.
WILL CONTINUE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THURSDAY
AND FRIDAY AS THE LARGE SCALE PATTERN REMAINS GENERALLY UNCHANGED.
GFS ENSEMBLE MEAN AND ECMWF THEN RELAX THE UPPER PATTERN OVER THE
WEEKEND INTO A BIT MORE ZONAL FLOW...ALONG WITH A DECREASE IN
ATMOSPHERIC MOISTURE. THUS WILL KEEP WITH THE DRY FORECAST FOR
SATURDAY AND SUNDAY. AS THE EASTERN TROUGH FLATTENS OUT AND RELATIVE
HUMIDITY DECREASES...EXPECT MORE SUNSHINE OVER THE WEEKEND. IN
ADDITION...BERMUDA HIGH BUILDS WESTWARD INTO THE SOUTHEAST UNITED
STATES. SO...EXPECT TEMPERATURES TO BEGIN TO HEAT UP A BIT BY THE
END OF THE FORECAST PERIOD.
13
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 25, 3:30 PM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT SUN JUN 25 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM CDT SUN JUN 25 2006 /430 PM EDT SUN JUN 25 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WEAK SURFACE BOUNDARY ACROSS THE AREA WILL GENERATE SCATTERED
THUNDERSTORMS OVER EAST CENTRAL AND SOUTH CENTRAL KENTUCKY THIS
AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
SOUTHEAST OF A LINE FROM LEXINGTON TO BOWLING GREEN BETWEEN 4PM AND
10PM EDT. ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY THROUGH THE EVENING
HOURS. ANY STORMS THAT FORM WILL BE SLOW MOVING...WHICH WILL RESULT
VERY HEAVY RAINFALL OVER THE SAME LOCATIONS. THIS COULD RESULT IN
MINOR FLOODING OF URBAN AREAS...SMALL STREAMS AND OTHER LOW LYING
AREAS. IN ADDITION...DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL
ACCOMPANY ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
AN UPPER LEVEL DISTURBANCE WILL GENERATE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ON MONDAY ACROSS THE ENTIRE OUTLOOK AREA. A
FEW OF THESE STORMS COULD BECOME MARGINALLY SEVERE WITH HAIL AND
DAMAGING WINDS BEING THE BIGGEST THREATS. IN ADDITION...HEAVY
RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM.
THE BEST CHANCE FOR SEVERE WEATHER...POSSIBLY EVEN AN ISOLATED WEAK
BRIEF TORNADO...WILL BE WEST OF A LINE FROM SALEM...TO
BRANDENBURG...TO MORGANTOWN.
ADDITIONAL SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOONS
AND EVENINGS FOR THE REST OF THE WORK WEEK. ALL STORMS PRODUCE
DANGEROUS LIGHTNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING.
ALSO...SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN
THIS EVENING TO THE NATIONAL WEATHER SERVICE.
AL/13
In the hours before
Special weather statement, Jun 25, 4:14 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT SUN JUN 25 2006
KYZ077-078-081-082-252245-
ADAIR-CLINTON-CUMBERLAND-RUSSELL-
414 PM CDT SUN JUN 25 2006
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
COUPLE OF STRONG THUNDERSTORMS. ONE WAS IN SOUTHERN CUMBERLAND
COUNTY AND THE OTHER WAS ALONG THE ADAIR AND RUSSELL COUNTY LINE.
THESE STORMS WERE MOVING VERY SLOWLY TO THE SOUTH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR... ARE EXPECTED WITH THIS STORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THESE
STORMS MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS
AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS
THE ROADWAY.
JA
Flash Flood, Adair
- When
- June 25, 6:06 PM EST to 10:00 PM EST
- Where
- Adair County, Columbia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.104, -85.281 (the zone’s center; the record gives no point)
Three roadways in the city of Columbia had water flowing over them. A construction site just outside the city limits was under water. Highway 704 was covered by a foot of water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511138.